Back to Ask the Diabetes Team Ask the Diabetes Team

From Michigan, USA:

My son goes low while sleeping. How can I prevent this?


Nocturnal hypoglycemia can be decreased, but not totally avoided, by adjusting insulin doses, choosing alternative insulin products (i.e., sometimes bedtime Lantus avoids middle-of-the-night hypoglycemia as does bedtime Levemir versus bedtime NPH) and sometimes using an insulin pump to accomplish the same thing. Adjusting bedtime food choices (i.e., using high fat choices like ice cream) sometimes also helps. Lastly, adjusting insulin and/or food at bedtime based upon previous afternoon/evening activity is another alternative. All these are rather complicated and it would be wise to discuss details with your diabetes team.


Original posting 3 Jul 2007
Posted to Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.